Top
20
Doctor insights on: Does Zyrtec Have Antihistamine

Share
1

1
Do all zyrtec (cetirizine) have an antihistamine?

Do all zyrtec (cetirizine) have an antihistamine?

Yes, antihistamine: Zyrtec (cetirizine) *is* an antihistamine. Zyrtec (cetirizine) is an antihistamine used for treating allergy symptoms and itching due to hives.

There are no other ingredients in zyrtec; however, zyrtec-d, a separate formulation, has in addition to the antihistamine a decongestant. ...Read more

See 1 more doctor answer
Dr. Paul Carter
642 Doctors shared insights

Antihistamine (Definition)

Sedating and non-sedating antihistamines prevent and treat allergic reactions, and are ...Read more


2

2
Is it safe to take another 24-hour zyrtec (cetirizine) antihistamine if there's still about 8 hours left before the previous one wears off?

Is it safe to take another 24-hour zyrtec (cetirizine) antihistamine if there's still about 8 hours left before the previous one wears off?

Follow dosing: It's best to adhere to the dosing recommended. It would be hard to overdo it with the zyrtec (cetirizine), the way you are suggesting, but it begs the question- how well does the rx work, if you want more before the proper dosing interval? I would think you need to talk with your doctor about other options to achieve safe allergy control. Sometimes more than one rx is necessary. ...Read more

See 1 more doctor answer
4

4
What if I am concerned my hives are caused by an antihistamine in the first place? I.E. Zyrtec and allegra (fexofenadine)

What if I am concerned my hives are caused by an antihistamine in the first place? I.E. Zyrtec and allegra (fexofenadine)

Very rare: Hives usually come and go randomly. So you may confuse an outbreak with being caused by something else (though not really). So best to see an allergist. ...Read more

See 2 more doctor answers
5

5
Zyrtec or allegra (fexofenadine) for hives: which is the better antihistamine?

Zyrtec (cetirizine): Which drug is better fora specific patient cannot be predicted. I generally try zyrtec first because it does cannot claim not sedating. A little sedation helps alleve itching. Allegra, (fexofenadine) claritn, and Clarinex are allowed to claim no sedation. ...Read more

See 1 more doctor answer
6

6
I'm looking for a natural antihistamine for seasonal allergies rather than using zyrtec (cetirizine)?

I'm looking for a natural antihistamine for seasonal allergies rather than using zyrtec (cetirizine)?

Natural treatments: Natural treatments are medications too. Usually not as well studied or characterized for benefit and safety as those approved by the fda. I don't know of any natural antihistamines per se but butterbur has been reported to have benefits. A very safe alternative to allergy medicine is buffered saline washes. These can be purchased or home made but certain hygienic guidelines should be followed. ...Read more

See 1 more doctor answer
7

7
What antihistamine would be comparable to fexofenadine (allegra)? Is Claritin (loratadine) or zyrtec comparable?

What antihistamine would be comparable to fexofenadine (allegra)? Is Claritin (loratadine) or zyrtec comparable?

All similar: The various antihistamines such as fexofenidine, Claritin (loratadine) and zyrtec are comparable for allergy symptoms. Some people will find that one medication works better for them than another one. ...Read more

9

9
Why are the mg dosage of antihistamines different? Allegra is 180mg, Claritin (loratadine) is 5mg, and zyrtec is 10mg.

Why are the mg dosage of antihistamines different? Allegra is 180mg, Claritin (loratadine) is 5mg, and zyrtec is 10mg.

Potency: Although the doses are not equal they are equivalent in potency. That is the drugs will have equal efficacy at controlling congestion, runny nose etc. The doses are different because they are different compounds and those compounds are of different weight and size. ...Read more

10

10
If you take an antihistamine before you ate such as Zyrtec, would that help prevent a severe allergic reaction such as anaphylaxis?

If you take an antihistamine before you ate such as Zyrtec, would that help prevent a severe allergic reaction such as anaphylaxis?

No: And better not to take any antihistamine prophylactically to prevent possibe severe allergic reaction to any suspected food that would cause allergy, what happens is that the antihistamine masks the initial warning signs that a more severe reaction is coming. You may want to keep an epinephrine injection handy, and avoid suspicious foods. Follow up with an allergist, check aaaai. Org 4 an allergist ...Read more

11

11
Does taking zyrtec (cetirizine) with antihistamines run the blood pressure up?

Does taking zyrtec (cetirizine) with antihistamines run the blood pressure up?

No, But Don't Do It: Zyrtec (cetirizine) is an antihistamine- so you shouldn't be taking it with other antihistamines. However, antihistamines don't typically elevate the blood pressure. Decongestants (ie sudafed) can cause blood pressure elevation. Zyrtec (cetirizine) shouldn't be a problem. ...Read more

12

12
Does antihistamine pills like Zyrtec (cetirizine) help with the lower eyelid puffiness?

It Can: If your lower eyelid puffiness is caused by allergies then Zyrtec might help though a nasal steroid spray like Nasacort (triamcinolone) or Flonase will work better. If your eyelid puffiness is from lack of sleep or genetics then it will not help. ...Read more

13

13
Is it ok to take zyrtec (cetirizine) (antihistamine for allergies) and dayquil (cold/flu medicine) together?

Is it ok to take zyrtec (cetirizine) (antihistamine for allergies) and dayquil (cold/flu medicine) together?

Depends: If you are taking plain zyrtec (cetirizine) (antihistamine only) you can take dayquil, but you should not take nyquil which also contains an antihistamine. Zyrtec (cetirizine) d contains a decongestant and antihistamine so it should not be mixed with other meds such as dayquil. It is always important to read the ingredient labels of any over the counter medicines as many medicine contain the same or similar ingredients. ...Read more

14

14
I gave my 8 yr old his zyrtec (cetirizine) this morning he takes 2 teaspoons. & bc he's sick I have him a teaspoon of ceron-dm for his cough. I read that it has an antihistamine in it too. I obviously won't give him more today but is that ok?

Should be: Antihistamines can make a person drowsy as a side-effect. The dose of zyrtec (cetirizine) for age is appropriate for your child. Adding the ceron-dm may just make him drowsy. Just because he is doesn't mean that "some is good, more is better"when giving medications. They will not necessarily make him feel any better than using a single medication and runs the risk of overdosing/other adverse effects. ...Read more

See 2 more doctor answers
15

15
Zyrtec (cetirizine) makes me very drowsy. Is this common and are there non-drowsy antihistamines that provide as effective allergy relief? Thanks

Zyrtec (cetirizine) makes me very drowsy. Is this common and are there non-drowsy antihistamines that provide as effective allergy relief? Thanks

Yes: This is a common side effect of Zyrtec, but it is different for everyone. If Zyrtec makes you drowsy, you could try the other 2 common anti-histamines instead - Allegra or Claritin (loratadine). Some people have been drowsy with these medicines as well, but others have not. Best wishes. ...Read more

16

16
Can antihistamines like Zyrtec cause dry cough bec I think my post nasal drip may be gone but still take Zyrtec when I think it possible may not need?

Can antihistamines like Zyrtec cause dry cough bec I think my post nasal drip may be gone but still take Zyrtec when I think it possible may not need?

No: In fact Zyrtec may help control a dry cough when the cough is caused by post-nasal drips. I note that you have reflux as well and this can certainly cause a dry cough. Cough-variant asthma in which cough is the only symptom is another potential cause since allergic rhinitis are often associated with asthma. ...Read more

17

17
My ent instructions is to take antihistamine everyday. Allegra Zyrtec and Claritin expensive. Is the equate brand from Walmart just as strong?

Likely: Generic antihistamine works just as well as the brand ones. Just look for the chemical name. Be sure that you are aiming your Flonase towards the side walls of your nose and not straight ahead also. ...Read more

18

18
When ever I'm not taken an antihistamine like Clariten or Zyrtec (cetirizine) and I am walking fast like to class I get extremely itchy like in my thigh region?

When ever I'm not taken an antihistamine like Clariten or Zyrtec (cetirizine) and I am walking fast like to class I get extremely itchy like in my thigh region?

Itchy: You might have dermatographism which is a physical urticaria from rubbing the skin. Rubbing, pressure or scratching your skin can cause a hive or wheal to develop which can be intensely itchy Your doctor can test you for this if you are not taking antihistamines at the time you are examined. Antihistamines are an effective treatment of this condition ...Read more

Dr. John Chiu
569 Doctors shared insights

Cetirizine (Definition)

Ceftirizine is the generic name of an antihistamine previously marketed under the ...Read more


Dr. John Chiu
549 Doctors shared insights

Zyrtec (Definition)

Zyrtec is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more